Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 90, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2008, 3:45 PM CDT for Cannon County, Coffee County, Warren County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2008, 3:45 PM CDT (20:45 UTC)
- Expired
- May 26, 2008, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Coffee County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:00 PM CDT | TSTM WND DMG | 6 S Woodbury, TN | TREE DOWN ON PETTY GAP RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 262045
SVROHX
TNC015-031-177-262115-
/O.NEW.KOHX.SV.W.0090.080526T2045Z-080526T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT MON MAY 26 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CANNON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF WOODBURY...
NORTHERN COFFEE COUNTY IN TENNESSEE...
WESTERN WARREN COUNTY IN TENNESSEE...
* UNTIL 415 PM CDT
* AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF WOODBURY...
AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTERTOWN AND 8 MILES NORTH OF MORRISON BY 355 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3586 8588 3551 8587 3546 8589 3556 8624
3567 8623 3568 8625 3576 8618 3584 8616
TIME...MOT...LOC 2045Z 276DEG 34KT 3573 8604
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:35 PM CDT, 10 minutes earlier.
Area forecast discussion, May 26, 3:35 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT MON MAY 26 2008 .DISCUSSION... MOISTURE AND INSTABILITY AXIS OVER WESTERN AND MIDDLE TN THIS AFTERNOON. MID LEVEL WESTERLY FLOW HELPING TO TRANSLATE THE SHOWER AND TSTM ACTIVITY EASTWARD. CATEGORICAL POPS WILL BE ON ORDER FOR THIS EVENING ACROSS MUCH OF THE MID STATE. ORIG THINKING WAS FOR LIKLEY POPS BUT GIVEN CURRENT TRENDS...CATEGOICAL POPS ARE ON ORDER. FRONTAL BOUNDARY TO APPROACH FROM THE NW ON TUES AFTERNOON AND TUESDAY NIGHT. THUS...MOISTURE AND INSTABILITY WILL CONTINUE...AND EVEN INCREASE AS WE GO THROUGH THE NEXT 48 HOURS. SHOWERS AND TSTMS WILL ALSO BE LIKELY TONIGHT AND TUESDAY NIGHT AS UPPER SHORTWAVES AND IMPULSES COMBINE WITH UPPER DIVERGENCE TO KEEP THE CONVECTION GOING. AS FOR TSTM INTENSITY...ORGANIZED WIND DRIVEN EVENTS APPEAR TO BE LACKING FROM THE EQUATION. HOWEVER...CAPE INDUCED STRONG STORMS CAN AGAIN BE EXPECTED AGAIN FOR TUES AFTERNOON. THE MODELS ARE TENDING TO OVERDO THE DEW POINTS LEADING TO CAPES THAT ARE TOO HIGH. NEVERTHELESS... SMALL HAIL AND WIND GUSTS TO 40 MPH WILL AGAIN BE POSSIBLE DURING THE DAY ON TUESDAY. PERHAPS A FEW STORMS COULD REACH SEVERE CRITERIA BUT WIDESPREAD SEVERE IS NOT EXPECTED AT THIS TIME. FORCING ALONG THE BOUNDARY IS NOT OVERLY IMPRESSIVE. THUS...I BELIEVE THE GFS QPF AMOUNTS ARE A LITTLE HIGH WITH THIS EVENT. FRONTAL BOUNDARY WILL BE A SLOW MOVER BUT SHOULD PASS TO OUR SOUTH AND END THE RAIN CHANCES BY WED NIGHT. IN THE EXT FCST...SFC HIGH BUILDS IN BEHIND THE FRONT AND WILL PROVIDE MOSTLY CLEAR SKIES BUT WARM TEMPS FOR FRIDAY. RETURN SOUTHERLY FLOW WILL BRING AN INCREASE IN RH VALUES AND A CHANCE OF SHOWERS AND STORMS FOR SAT AND SUN. SLIGHTLY ABOVE NORMAL TEMPS CAN BE EXPECTED FOR THE TAIL END OF THE EXT PD. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 83 67 78 / 80 70 80 60 CLARKSVILLE 69 82 62 74 / 70 70 80 60 CROSSVILLE 65 78 63 74 / 70 70 70 60 COLUMBIA 69 83 67 80 / 70 70 80 70 LAWRENCEBURG 69 82 67 82 / 70 70 80 70 WAVERLY 69 82 64 77 / 70 70 80 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 26, 5:25 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT MON MAY 26 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. THE STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL...BUT ARE EXPECTED TO BE BELOW SEVERE LEVELS. 17/MAG
In the hours before
Special weather statement, May 26, 11:04 AM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1104 AM CDT MON MAY 26 2008 TNZ005>007-022>027-056>060-093-094-261900- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE- LAWRENCE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... WAYNESBORO...LAWRENCEBURG 1104 AM CDT MON MAY 26 2008 A LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE TENNESSEE INTO THE NASHVILLE METRO AREA THROUGH EARLY AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH. ADDITIONALLY...BRIEF HEAVY RAIN MAY LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 12:43 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1243 PM CDT MON MAY 26 2008 TNZ005>009-022>030-056>062-075-093>095-262000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON... ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO... LAWRENCEBURG...PULASKI 1243 PM CDT MON MAY 26 2008 A BROKEN LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE TENNESSEE AND ACROSS THE NASHVILLE METRO AREA THROUGH MID AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH. ADDITIONALLY...BRIEF VERY HEAVY RAIN MAY SWELL SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 2:49 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT MON MAY 26 2008 TNZ007>011-026>034-056>066-075-077>080-093>095-262200- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE... CELINA...BYRDSTOWN...ASHLAND CITY...KINGSTON SPRINGS... NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT... LINDEN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY... ALTAMONT...COALMONT...SPENCER...WAYNESBORO...LAWRENCEBURG... PULASKI 249 PM CDT MON MAY 26 2008 A LINE OF STRONG STORMS WILL CONTINUE TO MOVE ACROSS MIDDLE TENNESSEE INTO THE LATE AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. ADDITIONALLY... BRIEF VERY HEAVY RAIN MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD TO HYDROPLANING. THE STRONGEST STORMS THROUGH 5 PM WILL AFFECT THE CITIES AND VICINITIES OF CELINA AND LIVINGSTON DOWN TO FRANKLIN... MURFREESBORO...COLUMBIA...LEWISBURG...LAWRENCEBURG...AND PULASKI.
Special weather statement, May 26, 3:38 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 338 PM CDT MON MAY 26 2008 TNZ011-032>034-061>066-075-077>080-262300- PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-DEKALB- WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... JAMESTOWN...ALLARDT...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY... ALTAMONT...COALMONT...SPENCER 338 PM CDT MON MAY 26 2008 A LINE OF STRONG STORMS WILL CONTINUE TO MOVE ACROSS MIDDLE TENNESSEE THROUGH THE LATE AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. WINDS OF 40 MPH CAN BRING DOWN LIMBS AND SMALL TREES. ADDITIONALLY... BRIEF VERY HEAVY RAIN MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD TO HYDROPLANING. THE STRONGEST STORMS THROUGH 6 PM WILL AFFECT THE CITIES AND VICINITIES OF JAMESTOWN...COOKEVILLE... SMITHVILLE...WOODBURY...SPARTA...AND SHELBYVILLE.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 34 min |
| May 26, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 29 min |
| May 26, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.